Advertisement

Integral Equations and Operator Theory

, Volume 86, Issue 4, pp 453–473 | Cite as

Weak Product Spaces of Dirichlet Series

  • Ole Fredrik Brevig
  • Karl-Mikael Perfekt
Article
  • 109 Downloads

Abstract

Let \({\mathscr{H}^2}\) denote the space of ordinary Dirichlet series with square summable coefficients, and let \({\mathscr{H}^{2}_{0}}\) denote its subspace consisting of series vanishing at \({+\infty}\). We investigate the weak product spaces \({\mathscr{H}^{2} \odot \mathscr{H}^{2}}\) and \({\mathscr{H}^{2}_{0} \odot \mathscr{H}^{2}_{0}}\), finding that several pertinent problems are more tractable for the latter space. This surprising phenomenon is related to the fact that \({\mathscr{H}^{2}_{0} \odot \mathscr{H}^{2}_{0}}\) does not contain the infinite-dimensional subspace of \({\mathscr{H}^2}\) of series which lift to linear functions on the infinite polydisc. The problems considered stem from questions about the dual spaces of these weak product spaces, and are therefore naturally phrased in terms of multiplicative Hankel forms. We show that there are bounded, even Schatten class, multiplicative Hankel forms on \({\mathscr{H}^{2}_{0} \times \mathscr{H}^{2}_{0}}\) whose analytic symbols are not in \({\mathscr{H}^2}\). Based on this result we examine Nehari’s theorem for such Hankel forms. We define also the skew product spaces associated with \({\mathscr{H}^{2} \odot \mathscr{H}^2}\) and \({\mathscr{H}^{2}_{0} \odot \mathscr{H}^{2}_{0}}\), with respect to both half-plane and polydisc differentiation, the latter arising from Bohr’s point of view. In the process we supply square function characterizations of the Hardy spaces \({\mathscr{H}^p}\), for \({0 < p < \infty}\), from the viewpoints of both types of differentiation. Finally we compare the skew product spaces to the weak product spaces, leading naturally to an interesting Schur multiplier problem.

Keywords

Dirichlet series Hankel form Square function Weak product space 

Mathematics Subject Classification

Primary 47B35 Secondary 30B50 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Aleman A., Perfekt K.-M.: Hankel forms and embedding theorems in weighted Dirichlet spaces. Int. Math. Res. Not. IMRN 19, 4435–4448 (2012)MathSciNetzbMATHGoogle Scholar
  2. 2.
    Arcozzi N., Rochberg R., Sawyer E.T., Wick B.D.: The Dirichlet space: a survey. N. Y. J. Math. 17, 45–86 (2011)MathSciNetzbMATHGoogle Scholar
  3. 3.
    Bailleul M., Brevig O.F.: Composition operators on Bohr–Bergman spaces of Dirichlet series. Ann. Acad. Sci. Fenn. Math. 41(1), 129–142 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Bayart F.: Hardy spaces of Dirichlet series and their composition operators. Monatsh. Math. 136(3), 203–236 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Bennett G.: Schur multipliers. Duke Math. J. 44(3), 603–639 (1977)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Bohnenblust H.F., Hille E.: On the absolute convergence of Dirichlet series. Ann. Math. 32(3), 600–622 (1931)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Bohr H.: Ueber die Bedeutung der Potenzreihen unendlich vieler Variablen in der Theorie der Dirichletschen Reihen \({\sum a_{n} / n^{s}}\), Nachrichten von der Gesellschaft der Wissenschaften zu Göttingen. Math. Phys. Klasse 1913, 441–488 (1913)Google Scholar
  8. 8.
    Bondarenko A., Seip K.: Helson’s problem for sums of a random multiplicative function. Mathematika 62(1), 101–110 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Bourgain J.: On the similarity problem for polynomially bounded operators on Hilbert space. Israel J. Math. 54(2), 227–241 (1986)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Brevig O.F., Perfekt K.-M.: Failure of Nehari’s theorem for multiplicative Hankel forms in Schatten classes. Studia Math. 228(2), 101–108 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Brevig O.F., Perfekt K.-M., Seip K., Siskakis A.G., Vukotić D.: The multiplicative Hilbert matrix. Adv. Math. 302, 410–432 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Cole B.J., Gamelin T.W.: Representing measures and Hardy spaces for the infinite polydisk algebra. Proc. Lond. Math. Soc. (3) 53(1), 112–142 (1986)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Davidson K.R., Paulsen V.I.: Polynomially bounded operators. J. Reine Angew. Math. 487, 153–170 (1997)MathSciNetzbMATHGoogle Scholar
  14. 14.
    Duren, P.L.: Theory of \({H^{p}}\) Spaces, Pure and Applied Mathematics, vol. 38. Academic Press, New York (1970)Google Scholar
  15. 15.
    Fefferman C., Stein E.M.: H p spaces of several variables. Acta Math. 129(3–4), 137–193 (1972)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Ferguson S.H.: Polynomially bounded operators and Ext groups. Proc. Am. Math. Soc. 124(9), 2779–2785 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Ferguson S.H., Lacey M.T.: A characterization of product BMO by commutators. Acta Math. 189(2), 143–160 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Gundy, R.F., Wheeden, R.L.: Weighted integral inequalities for the nontangential maximal function, Lusin area integral, and Walsh–Paley series. Studia Math. 49, 107–124 (1973/1974)Google Scholar
  19. 19.
    Hardy G.H., Littlewood J.E., Pólya G.: Inequalities. Cambridge University Press, Cambridge (1988)zbMATHGoogle Scholar
  20. 20.
    Hedenmalm H., Lindqvist P., Seip K.: A Hilbert space of Dirichlet series and systems of dilated functions in L 2(0,1). Duke Math. J. 86(1), 1–37 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Helson H.: Hankel forms and sums of random variables. Studia Math. 176(1), 85–92 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Helson H.: Hankel forms. Studia Math. 198(1), 79–84 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Lacey M.T., Terwilleger E.: Hankel operators in several complex variables and product BMO. Houston J. Math. 35(1), 159–183 (2009)MathSciNetzbMATHGoogle Scholar
  24. 24.
    Nehari Z.: On bounded bilinear forms. Ann. Math. (2) 65, 153–162 (1957)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Ortega-Cerdà J., Seip K.: A lower bound in Nehari’s theorem on the polydisc. J. Anal. Math. 118(1), 339–342 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Pisier G.: A polynomially bounded operator on Hilbert space which is not similar to a contraction. J. Am. Math. Soc. 10(2), 351–369 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    Queffélec, H., Queffélec, M.: Diophantine Approximation and Dirichlet Series, Harish-Chandra Research Institute Lecture Notes, vol. 2. Hindustan Book Agency, New Delhi (2013)Google Scholar

Copyright information

© Springer International Publishing 2016

Authors and Affiliations

  1. 1.Department of Mathematical SciencesNorwegian University of Science and Technology (NTNU)TrondheimNorway
  2. 2.Centre for Mathematical SciencesLund UniversityLundSweden

Personalised recommendations